Common "Tamsulosin." queries answered by top doctors | iCliniq

Tamsulosin.

Tamsulosin belongs to the group of drugs called an alpha-blocker, which loosens the muscles in the prostate and bladder for the urine to flow easily. Thus, it helps relieve prostate enlargement in benign prostate hyperplasia, urinary urgency, and frequency, difficulty, and pain during urination. It is usually taken once a day. Common side effects include dizziness, diarrhea, sore throat, cough, fever, running nose, fatigue, etc.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can I take Tamsulosin and Nitrofurantoin simultaneously?

Query: Hello doctor, My question is regarding taking Tamsulosin with Nitrofurantoin together simultaneously and whether Nitrofurantoin can be taken with Losartan and Nifedipine combination. Kindly help. Thanks.  Read Full »


Dr. Karthic Kumar

Answer: Hi, Welcome to icliniq.com. I understand your concern. You have had a urinary tract infection with a culture showing low colonies of E. coli. You have been prescribed Nitrofurantoin, which you are worried about taking in combination with Losartan or Tamsulosin. Tamsulosin is not an antibiotic. It is...  Read Full »

Why do I have to manually press behind by testes to completely empty the urinary tract?

Query: Hello doctor, I am a 40-year-old male. My height is 5 feet 11 inches, and my weight is 220 lbs (pounds). I have a urinary problem that started two to three years ago and has become more noticeable over the last one to two years. I have to press behind the testes to empty the urinary tract manually. ...  Read Full »


Dr. Samer Sameer Juma Ali Altawil

Answer: Hello, Welcome to icliniq.com. Thank you for consulting us. You have chronic prostatitis, an inflammation of the prostate gland. I suggest you take capsule Tamsulosin 0.4 mg (Tamsulosin Hydrochloride) one capsule before bed for a month, and tablet Ciprofloxacin 500 mg (Ciprofloxacin 212.6 mg, and ...  Read Full »

I am experiencing urine leakage despite taking medications. Why?

Query: Hi doctor, I am 26 years old. I have been to the urologist and had a cystoscopy because I was having problems with leakage of urine after I pee and urgency. The doctor said my prostate was slightly larger than normal and gave me some medicines. Those medicines did not help with the symptoms, and he ...  Read Full »


Dr. Choudhary Devendra

Answer: Hi, Welcome to icliniq.com. Please answer a few questions so I can provide better guidance: How much urine do you leak after urinating? How often do you wake up at night to urinate? How would you describe the flow of urine? Your cystoscopy results appear normal (attachments removed to prote...  Read Full »

Can you explain the echo reports?

Query: Hello doctor,Ten days ago, my dad collapsed on the street. We rushed him to the hospital and made an echo. Also, he was suffering from high blood pressure but, nowadays his blood pressure is low. This was the first time it happened to him after he took Avodart and Tamsulin. His reports read as follo...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. He probably fell due to low blood pressure induced due to Tamsulosin. However, there are possibilities like heart rhythm abnormalities and rapid heart rate as his heart function is also low. The echo report indicates that his heart function is low and it is 39 p...  Read Full »

Why do I find streaks of blood in urine after taking antibiotics?

Query: Hi doctor, I need your help as I am worried sick and it is affecting me mentally now that something serious is wrong with me. Seven months ago I began experiencing pain on my left side. I went to my doctor who said it was just muscle pain. The pain went on and got a lot worse. Four weeks I went to ...  Read Full »


Dr. Sandip Pramanik

Answer: Hi, Welcome to icliniq.com. I have gone through your queries. Please relax and sit at home. Do not worry. You need not be in a hurry to get a CT (computed tomography) urogram done at this pandemic state. I am explaining the condition now. You are having hematuria associated with flank pain. Hematur...  Read Full »

My semen volume has reduced. Please help.

Query: Hello doctor, I am a 46-year-old male. I was diagnosed with prostatomegaly (enlarged prostate, 0.8 ounce) with significant post void urine volume (86 ml). The doctor prescribed Consistam D once daily. After taking for 40 days, the urge to urination reduced but semen volume and pleasure in sex drasti...  Read Full »


Dr. Khant Shahil Ramesh Bhai

Answer: Hello, Welcome to icliniq.com. I think 0.8 ounce prostate is not very enlarged. These sexual symptoms are due to Dutasteride. I suggest you take the tablet Tamsulosin. Semen volume is low because of Tamsulosin but that is not a problem (it is called retrograde ejaculation which occurs because of T...  Read Full »

I am experiencing pain from ureteral calculus. Please help.

Query: Hello doctor, I contacted you last year with a stone problem which was stuck in my VUJ and came out after taking your medicine. Now since two days, I again have similar symptoms like before, but this time on the left side. I have severe pain with fever in between. I also have frequent urination with...  Read Full »


Dr. Khant Shahil Ramesh Bhai

Answer: Hello, Welcome to icliniq.com. The size of the calculus in the ureter is 6 mm (attachment removed to protect patient identity). This may also come out on its own. So, we will try with medicines as last time. You, please take tablet Veltam (Tamsulosin) 0.4 mg every night for two weeks, tablet Levoflo...  Read Full »

I have gallbladder issues. What to do?

Query: Hello doctor, I had got an abdomen ultrasound done for other¬†reasons but, the radiologist observed the following 'gallbladder is partially distended and showing few small concretions at the GB neck. Chronic patient of the prostate. Size 47 by 41 by 38 mm, volume 39 cc. Pre-void urine 281 cc, post v...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. How old are you? There is no need to worry. Small concretions are commonly found in the gallbladder. Also, the prostate size is enlarged and it is probably due to a benign prostatic hypertrophy. You should get Serum PSA (prostate-specific antigen) levels done, whi...  Read Full »

Why do I have a constant urge to urinate?

Query: Hello doctor, I have an urge to urinate since 15 days. Top of my penis glans become darker some days before I get the urge to urinate. I have constant urge throughout the day. I am 27 years old. Please help.  Read Full »


Dr. Ankush Jairath

Answer: Hi, Welcome to icliniq.com. Coming back to your query, have you started your own treatment? Although the picture you provided (attachment removed to protect patient identity) is of low quality, I can make out some bluish discoloration near the tip. Is that what you are referring to? Please answer ...  Read Full »

How to manage prostate enlargement?

Query: Hi doctor, The sudden increase in the size of my prostate from 75 g to 100 g in a year worries me. Three biopsy test results taken before six years were negative. The PSA level stabilized, and free PSA ratio was satisfactory. Please see the enclosed results. My problem is frequent urination.  Read Full »


Dr. Choudhary Devendra

Answer: Hi, Welcome to icliniq.com. I think you have undergone extensive prostate biopsy under general anesthesia, and the PSA level (prostate-specific antigen) is not very different from now. The rate of increase of PSA is also fine, and for a large prostate, PSA is on the higher side due to volume. The...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.